MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-05-02-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 11/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 5mm x 2mm amplatzer piccolo was chosen for implanted using an unknown delivery system.On (b)(6) 2025, migration of the device toward the aorta was identified, with obstruction noted on echocardiography.The patient was brought to the catheterization laboratory, and the device was retrieved percutaneously without incident.A subsequent echocardiogram confirmed closure of the patent ductus arteriosus (pda).No additional device implantation was done.Patient currently is in nicu.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of migration with obstruction was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.Based on the available information, the cause for the reported migration could not be determined.The reported obstruction is likely a cascading effect of the event.An unexpected medical intervention (snaring of device) and prolonged hospitalization are results of case-specific circumstances.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 5mm x 2mm amplatzer piccolo was chosen for implanted using a 4f tvlp catheter.The sizing of the device was determined based on ifu sizing chart guidance and physician decision.The patient had a patent ductus arteriosus (pda) with dimensions of ao ampulla 4.8 mm, length 6.6 mm, and pa end 3.2 mm.Imaging modalities used during the procedure included angiography and transthoracic echocardiogram (tte).A stability check was performed, and no difficulty with implantation such as multiple recaptures or repositioning was noted.Initially, a 4-2mm amplatzer piccolo device was attempted, but tte revealed a residual shunt; this device was removed and it was never released and was upsized, and a 5-2 mm amplatzer piccolo device was placed with no leak detected.On (b)(6) 2025, migration of the device was identified, with the posterior disk protruding into the descending aorta, causing obstruction noted on echocardiography.Migration was first suspected on chest x-ray and confirmed by tte.The device had shifted within the intended implant site rather than completely dislodging.The implanter believes migration occurred after hemodynamic instability in the nicu post-catheterization.The patient was brought to the catheterization laboratory, and the device was retrieved percutaneously using a 5 mm non-abbott snare from the pulmonary end (via femoral vein) with a 5f non-abbott sheath, without incident.A subsequent echocardiogram confirmed closure of the pda, most likely due to mechanical disruption of the duct during device retrieval.No additional device implantation was performed.No thrombus formation or tissue reaction was noted, and the duct had no flow after device retrieval.The patient remained hemodynamically stable throughout the retrieval procedure, although prior nicu course included hemodynamic instability in the setting of other comorbidities such as severe aortic valve stenosis, bicuspid aortic valve, and decreased ventricular function.There were no rhythm changes during the procedure.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The reason for pda closure was attributed to prematurity (27-week gestation) and left heart enlargement.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23729951
Report Number2135147-2025-07205
Device Sequence Number10594070
Product Code MAE
UDI-Device Identifier05415067031037
UDI-Public(01)05415067031037(17)291231(10)10680561
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PDAP-05-02-L
Device Catalogue Number9-PDAP-05-02-L
Device Lot Number10680561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age1 MO
Patient SexMale
Patient Weight2 KG